Arkansas, 2012

Wildfire in Arkansas, August 14 to 15, 2012

August 14 to 15, 2012 · NWS LZK · 1 event in 1 county or zone

The Lacey Fire began on the 14th 8 miles southwest of Monticello in Drew County and continued until the 15th. Altogether, 1410 acres burned.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Lacey Fire began on the 14th 8 miles southwest of Monticello in Drew County and continued until the 15th. Altogether, 1410 acres burned. Ten fire departments, Arkansas Forestry Commission crews from eight counties, three aircraft, and 13 fire plows fought the fire. At the height of the fire, about 45 people were evacuated from the Possum Valley community, and a 24-inch natural gas line was threatened. In the end, only timber was lost to the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 14, 9:54 AM CST, 6 minutes earlier.

Area forecast discussion, Aug 14, 9:54 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1054 AM CDT TUE AUG 14 2012

.UPDATE...
NEAR TERM FORECASTS APPEAR ON TRACK. CLOUD COVER WILL CONTINUE TO
INCREASE THROUGH MID AFTERNOON...AHEAD OF A WEAK MID LEVEL
DISTURBANCE. ANY PRECIPITATION THAT DOES OCCUR WILL BE LIMITED TO
TRACE AMOUNTS.

55

&&

.PREV DISCUSSION... /ISSUED 639 AM CDT TUE AUG 14 2012/

AVIATION...
MID CLOUDS MOVING ACROSS THE NORTH THIS MORNING. WEAK DISTURBANCE
MOVING ACROSS EASTERN KANSAS AND SOUTHWEST MISSOURI WILL CONTINUE
TO MOVE EAST. WITH DEEP AREA OF DRY AIR OFF THIS MORNINGS
SOUNDING...RAINFALL WILL BE HARD PRESSED TO REACH THE GROUND.
ANOTHER WAVE WILL MOVE NORTH AFTER 15/06Z...BUT NOT CONFIDENT
ENOUGH TO INCLUDE ANY PRECIP...BUT DID INCREASE CLOUD COVER ACROSS
THE WEST.

PREV DISCUSSION... /ISSUED 405 AM CDT TUE AUG 14 2012/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

FNTL BNDRY WAS SITUATED JUST TO THE SE OF THE FA EARLY THIS MRNG...
WITH A WEAK RDG OF HIGH PRES BLDG INTO THE REGION. MEANWHILE...A MID
LVL IMPULSE OVR THE CNTRL PLAINS WAS STARTING TO SPREAD SOME CLOUDS
INTO NWRN AR. THE MODELS INDC A GOOD BIT OF CLOUD COVER ACRS NRN AR
LATER TODAY AS THE IMPULSE MOVES SEWD. NOT EXPECTED MUCH IN THE WAY
OF PRECIP AS LOW LVL RH RMNS LIMITED.

THE AFOREMENTIONED FNTL BNDRY WL STALL OUT ACRS NERN TX AND NRN LA
FOR THE NEXT FEW DAYS. NWLY FLOW ALOFT WL BRING A SERIES OF IMPULSES
SEWD THRU THE AREA AND INTERACT WITH THE BNDRY TO PRODUCE SMALL RAIN
CHCS MAINLY OVR THE SWRN HALF OF THE FA TNGT AND WED.

BETTER CHCS OF SHRA/TSRA WL RETURN TO AR THU AND FRI AS A STRONGER
SHRTWV AND NEW CDFNT APCH FM THE NW. SOME TIMING DIFFERENCES ARE
NOTED BETWEEN THE MODELS REGARDING FROPA AND HAVE TRENDED TOWARD A
BLEND ATTM...TAKING THE FNT THRU MOST OF THE FA THU NGT AND FRI.

INDCD INCRSG CHCS FOR SHRA/TSRA LATER THU THRU FRI AS FNT WORKS SEWD
THRU THE AREA. THERE WL BE THE POTENTIAL FOR SOME STRONG/SVR STORMS
AHEAD OF THE FNT LATER THU/THU NGT OVR NRN AR. RAIN CHCS WL LINGER
OVR CNTRL AND SRN AR LATE/FRI NGT AS BNDRY CONTS SHIFTING SEWD.

LONG TERM...SATURDAY THROUGH MONDAY

COLD FRONT WILL SAG INTO SOUTHERN ARKANSAS SATURDAY...WITH SMALL
RAIN CHANCES SOUTH OF LITTLE ROCK. THE TIMING OF THE FRONT EXITING
THE STATE IS STILL IN QUESTION...AS UPPER TROUGH OVER THE EAST COAST
WILL HAVE TO DEEPEN BEFORE FRONT WILL MOVE SOUTH. HOWEVER...THIS
WILL ALSO KEEP THE STATE IN NORTHWEST FLOW...WITH TEMPERATURES IN
THE 80S...WELL BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     86  63  92  70 /  10  10  10  20
CAMDEN AR         92  68  94  73 /  10  20  30  20
HARRISON AR       83  62  90  70 /  10  10  20  20
HOT SPRINGS AR    90  69  93  74 /  10  20  30  20
LITTLE ROCK   AR  88  67  92  73 /   0  10  20  20
MONTICELLO AR     90  67  94  73 /   0  10  30  20
MOUNT IDA AR      91  65  92  71 /  10  20  30  20
MOUNTAIN HOME AR  82  60  92  69 /  10  10  20  20
NEWPORT AR        86  62  92  69 /  10  10  10  20
PINE BLUFF AR     88  66  93  72 /   0  10  20  20
RUSSELLVILLE AR   89  64  92  72 /  10  10  20  20
SEARCY AR         87  63  92  70 /  10  10  20  20
STUTTGART AR      87  65  92  71 /   0  10  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...99
Hazardous weather outlook, Aug 14, 4:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 14 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

DUE TO ONGOING DROUGHT CONDITIONS AND DRY VEGETATION...THE RISK FOR
WILDFIRES REMAINS HIGH TO EXTREME. DRIER AIR WILL CONTINUE TO MOVE
INTO THE STATE TODAY...LEADING TO LOW RELATIVE HUMIDITY VALUES
DURING THE AFTERNOON HOURS. THIS WOULD ALLOW ANY FIRE THAT GETS
STARTED TO QUICKLY GROW OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN CHANCES WILL RETURN TO THE FORECAST FOR THE LATTER HALF OF THE
WORK WEEK...AHEAD OF A SYSTEM MOVING THROUGH THE PLAINS. A COLD
FRONT WILL ENTER THE STATE THURSDAY NIGHT INTO FRIDAY...AND MOVE OUT
OF THE AREA SATURDAY. SOME OF THE STORMS WITH THIS FRONT COULD BE
STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
WHILE RAINFALL IS EXPECTED TO BE MORE WIDESPREAD THAN RECENT
EVENTS...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS.

EVEN WITH RAINFALL IN THE FORECAST...THE FIRE DANGER WILL REMAIN A
CONCERN DUE TO THE SIGNIFICANT DROUGHT ACROSS THE AREA. BURN BANS
ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR
ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Drew

When
August 14, 10:00 AM CST to August 15, 4:00 PM CST
Where
Drew forecast zone
Reported by
Park/Forest Service
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392757.